Winter 2012 Hacklab
From HacktionLab: A UK-wide network tech-activists providing meet-ups, events, workshops, national skillshare gatherings and hacklabs
- Winter 2012 HacktionLab gathering
- 1 in 12 Club, 21-23 Albion Street, Bradford, BD1 2LY map
- Saturday 21st and Sunday 22nd January 2012 (arriving Friday evening or Saturday morning)
- Recommended donation £10-£20 for the weekend.
- Vegan food on Saturday and Sunday is included, though we go out for dinner on Saturday night to sample a authentic Bradford curry.
If you're planning on coming and fancy letting us know of your dietary requirements, add your name to this list. To get involved in the next HacktionLab or future gatherings get in touch via the mailing list.
Please contribute gender ideas here, or bounch them around on the Mailing List.
Main session ideas
To coincide with the Migrant Support Café a special fundraiser café to support a members asylum case, open from noon on Saturday at the 1 in 12 Club, we'll be doing a short workshop/talk for those that are interested covering such topics as email encryption, free blogging with Network23, the BeTheMedia news aggregation site, and introducing our book Tech tools for activists.
- Session on the Network23 free blogging platform: work so far, technical discussion, ways of organising, etc.
- Tech Tools for Activists 2 - progress and review of book so far, suggestions for additions and plan for next print run and distribution.
- HacktionLab-on-the-Road: proposals and decisions for whether we take our BarnCamp event on the road to various events during the summer of 2012.
- Consolidation and getting organised - discussion on how can we bring the work of the collectives we are involved in and tools listed in Tech Tools together to be more widespread and clearer for people with which we work.
- Discussion on the Social Contract for Communications Providers.
- Political Responses to the ACTA and upcoming Digital Repression - info about ACTA
- Drupal Clinic - bring your Drupal project to the table and show it to your peers, amaze your friends, or get feedback and suggestions, discover that module you should have used that would have saved you all that work.
- Review of a Drupal Indymedia site: a 30 minute look at Oxford Indymedia's new Drupal IMC (adelayde).
- Review of the new HacktionLab web site at http://pxr5.hacktivista.net
- Watch Some 28C3 Sessions
- Learn how to make rebelli-oke with Universal Subtitles rebellioke
- Add content to the new HacktionLab website (details to follow)
Are you coming?
The lovely people at the 1 in 12 club need to have a rough estimate of numbers so they buy enough carrots and other food to go round. There's a table here that you can use to reserve your carrot.
This is a draft timetable. If you don't like it, change it! However, I thought it was better to have some kind of structure within which to work. A couple of points to note are that: workshops are 1 1/4 hours (75 minutes); they can take up two slots - with a break in the middle; and, there are lots of breaks! This is to allow for socialising, networking, and over-running workshops!
Quiet night drinking (don't get too drunk - we start early on Saturday morning!)
09:30 Introduction to the weekend / Ground Rules / get wireless connection working
10:00 Introductions / What have we been up to / What are we planning on doing in the near future ?
10:45 BREAK (30 minutes)
11:15 Workshop session 1.
12:30 LUNCH (90 minutes)
14:00 Workshop 2
15:15 BREAK (30 minutes)
15:45 Workshop 3
17:00 BREAK (15 minutes)
17:15 Summary of the day / feedback session
18:00 Finish / evening activities....
10:00 Workshop 4
11:15 Break (30 minutes)
11:45 Workshop 5
13:00 LUNCH (60 minutes)
14:00 Summary / feedback / goodbye session